Tramadol Withdrawal Risks

Updated
Adelle Says:

I have read several posts that mention the risk of seizures related to stopping Tramadol. Could anyone give me more information about this? Any additional information on withdrawal symptoms would be also appreciated as well as the symptoms and risks of being on very high dosages. ( I have seen mention about "Serotonin Syndrome" related to Tramadol - what is that and what are the symptoms?) Thanks in advance for all info !!

2 Replies

Earliest Newest Votes
1
Verwon Says:

In most cases, for the risk of seizures to be present, someone would have to be taking high doses for a long period of time and then just stop taking it abruptly, so they go into full withdrawal.

Learn more Tramadol details here.

If you check out the link I've posted above and scroll down to the 'Physical dependence and withdrawal" section, you'll see more details on it.

However, the only reports I'm finding that link it the development of serotonin syndrome are those where someone was also taking something else that affects serotonin, such as some antidepressants and mood stabilizers.

But there are withdrawal effects that one can experience that are very similar to withdrawing from SSRI, SARI, SNRI and other similar antidepressants.

Has it been prescribed for you?

Was this helpful? 0
2
Mel Says:

Seizures can occur with tramadol, particularly if high doses are used or there is concomitant use of medicines that lower the seizure threshold. The use of tramadol with serotonergic medicines can increase the risk of serotonin syndrome. To reduce the likelihood of these serious reactions occurring, prescribe the lowest effective doses of tramadol and avoid its use in patients with a history of seizure disorders. In patients with risk factors for seizures or serotonin syndrome, it may be prudent to consider other analgesics instead of tramadol. Check out for more info from this site: medsafe.govt.nz/profs/PUArticles/TramSerious.htm I recommend you to talk to your doctor first. I believe every person is reacts differently on meds.

Was this helpful? 0

More Discussions:

Tramadol withdrawal terrible stomach pain

Hello. I have searched the web and can't seem to find a problem like mine while coming off tramadol. I have horrible...

39 REPLIES
tramadol withdrawals question

I have been taking tramadol for a year now for my back and I have been reading about withdrawls and I really dont want t...

19 REPLIES
tramadol withdrawal help

I am angry at myself for being in this position. I became dependant on tram a year or so ago. It was the only thing that...

4 REPLIES
Tramadol withdrawals

I've been on 1-2 tabs of tramadol a day for the last 8 years. A few years ago I tried quitting cold turkey and was u...

2 REPLIES
tramadol beginning withdrawal??? Or the start of flu?

I broke my seismoid bone in my foot Saturday day bprescribed that will have to heal on its own. Dr gave me Tramadol hcl ...

3 REPLIES
tramadol for methadone withdrawal

Ive been battling the monster methadone for about 3 years now and I'm sick of it. I tapered down to 20mg a day and r...

12 REPLIES
Withdrawal from adderall, tramadol and xanax at the same time

I've been on xanax, tramadol, adderall and norcos for 10 years now. I called last week for my adderall refill n nurs...

2 REPLIES
Contrave and Tramadol (horrific withdrawals)

I took one Contrave and my regular dosage of Tramadol and wound up in the ER with such horrific withdrawals I wanted to ...

1 REPLY
Amitriptyline to relieve Tramadol Withdrawal?

I've been on 100 mg of tramadol 2x per day for a little over 1 month this time. I'm having s horrible time detox...

6 REPLIES
Can taking Pregabalin stop Tramadol withdrawal?

I've been on Tramadol for 7 years and my Doc has taken me off them and switched to Co-Codamol. I've got Pregabal...

1 REPLY